MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor ansel guiding sheath was used in a transjugular intrahepatic portosystemic shunt revision procedure.It was reported that the vessel was dilated up to a 10f, and when they were placing the sheath over a j-wire it "crinkled/bunched".Another sheath was opened and the procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used flexor ansel guiding sheath was returned for investigation.The dilator was returned fully inserted into the sheath.The sheath tip is wrinkled with a 2mm wide raised area.This damaged area disrupts the smooth transition between the sheath and the dilator.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The sheath shaft and distal end are 100% inspected for surface defects at various stages of the manufacturing process.Based on the available information and the examination of the device, the exact root cause of the reported issue could not be determined, as it may be attributed to the patient¿s clinical condition, and/or the healthcare professional's technique when inserting the device into the patient.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6937579
Report Number1820334-2017-03553
Device Sequence Number18947789
Product Code DYB
UDI-Device Identifier00827002299856
UDI-Public(01)00827002299856(17)200413(10)7828479
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer12/29/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1